Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 64, NWS Little Rock, AR

September 23, 2006Cleburne County, Stone County, Van Buren County, Arkansas

NWS Little Rock, AR issued this tornado warning at Sep 23, 2006, 9:18 AM CDT for Cleburne County, Stone County, Van Buren County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2006, 9:18 AM CDT (14:18 UTC)
Expired
Sep 23, 2006, 10:00 AM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Cleburne County, AR, Stone County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 23, 3:33 AM CDTTornado WatchSPC7 hr
Sep 23, 8:49 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 231418
TORLZK
ARC023-137-141-231500-
/O.NEW.KLZK.TO.W.0064.060923T1418Z-060923T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
918 AM CDT SAT SEP 23 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS
  SOUTHERN STONE COUNTY IN NORTH CENTRAL ARKANSAS
  NORTHEASTERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 1000 AM CDT

* AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  CLINTON...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  SHIRLEY AROUND 930 AM CDT...
  MOUNTAIN VIEW AROUND 950 AM CDT...

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR NORTHWESTERN ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 400 PM CDT SATURDAY AFTERNOON FOR WESTERN ARKANSAS.

LAT...LON 3565 9267 3550 9256 3574 9195 3596 9210

$$

56

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 23, 6:52 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 23, 6:52 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 AM CDT SAT SEP 23 2006

.AVIATION...
SQUALL LINE ACROSS NW AR SHOULD CONTINUE MOVING SEWD. POSITION OF
LINE IS AHEAD OF WHAT THE MODELS WOULD SUGGEST. THIS LEADS TO A
DILEMMA AS TO WHETHER THE LINE WILL JUST PROGRESSING TO THE
SE...OR WHETHER IT WILL WEAKEN LATER THIS MORNING AND THEN
INTENSIFY THIS AFTENOON. FOR NOW...WILL GO WITH SLOWING AND
WEAKENING. TIMING ON TAFS WAS ADJUSTED TO FIT THIS.
OTHERWISE...FEW CHANGES TO PREVIOUS SET OF TAFS.
&&

.PREV DISCUSSION.../ISSUED 355 AM CDT SAT SEP 23 2006/

DISCUSSION...
MORE ROUGH WEATHER IN STORE FOR TODAY...AS FRONT TO THE WEST OF THE
AREA GAINS MOMENTUM. INTERACTION BETWEEN APPROACHING FRONT...OUTFLOW
FROM PREVIOUS STORMS AND UPPER LEVEL ENERGY WILL ALLOW FOR CONTINUED
SHOWERS AND THUNDERSTORMS IN THE NORTHWEST THIS MORNING. ACTIVITY
WILL SPREAD INTO CENTRAL ARKANSAS LATER THIS MORNING...AND INCREASE
IN COVERAGE AND INTENSITY AS DAYTIME HEATING INTERACTS WITH
MESOSCALE BOUNDARIES OVER THE REGION. TORNADO THREAT WILL BE A
LITTLE LESS TODAY AND TONIGHT...BUT WIND AND HAIL POTENTIAL WILL BE
A GREATER HAZARD.

STRONG GRADIENT BETWEEN SURFACE LOW IN NORTHEAST OKLAHOMA AND HIGH
PRESSURE CENTERED OVER THE SOUTHEASTERN CONUS WILL CREATE GUSTY
WINDS THROUGH TONIGHT. FOR THIS REASON...WILL EXTEND A LAKE WIND
ADVISORY FOR THE ENTIRE AREA THROUGH MIDNIGHT TONIGHT.

FRONT LOOKS TO GET INTO WESTERN ARKANSAS LATE THIS AFTERNOON OR
EARLY TONIGHT. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE
GREATEST ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA LATE
TONIGHT AND EARLY SUNDAY MORNING. FRONT WILL MOVE EAST OF THE AREA
SUNDAY MORNING...WITH ANY LINGERING PRECIP COMING TO AN END BY THE
AFTERNOON.

IN THE WAKE OF THE FRONTAL PASSAGE...COOLER AIRMASS WILL BE USHERED
INTO THE REGION. HIGH PRESSURE WILL PASS THROUGH IN THE
NORTHWESTERLY UPPER FLOW. THIS WILL KEEP TEMPERATURES BELOW NORMAL
THROUGH MUCH OF THE NEXT WEEK.

RETURN FLOW WILL SET UP AROUND WEDNESDAY...AS THE HIGH MOVES TO THE
SOUTHEAST OF ARKANSAS...AND ANOTHER FRONT APPROACHES THE AREA. THIS
NEXT SYSTEM WILL BRING ABOUT ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION.

NO CHANGES MADE TO THE FORECAST BEYOND WEDNESDAY NIGHT.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR ARZ003-ARZ004-
ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-
ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-
ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-
ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-
ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

AVIATION...28
Hazardous weather outlook, Sep 23, 5:00 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT SEP 23 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT TONIGHT. SOUTH
WINDS 15 TO 25 MPH WILL GUST TO 30 MPH.

A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT. A LINE OF
THUNDERSTORMS IS LIKELY TO ACCOMPANY THE FRONT. DAMAGING WINDS WILL
BE THE PRIMARY SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE
HAIL AS WELL. ISOLATED TORNADOES MAY OCCUR...ESPECIALLY WITH ANY
STRONG STORMS THAT DEVELOP OUT AHEAD OF THE LINE. LOCALLY HEAVY RAIN
MAY OCCUR WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT COLD FRONT WILL BRING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

In the hours before

Local storm report, Sep 23, 4:14 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     FLASH FLOOD      HARDY                   36.32N 91.48W
09/23/2006                   SHARP              AR   AIRPLANE PILOT

            RIVER BEND CAMPGROUND FLOODED. EVACUATIONS BY BOAD
            CONDUCTED.

0310 AM     FLASH FLOOD      11 N HARDY              36.48N 91.48W
09/23/2006                   FULTON             AR   LAW ENFORCEMENT

            VEHICLE OVERTURNED IN WATER ON WIRTH ROAD. OCCUPANTS WERE
            UNINJURED.

0310 AM     FLASH FLOOD      SALEM                   36.37N 91.82W
09/23/2006                   FULTON             AR   LAW ENFORCEMENT

            WATER ON MOST MAIN ROADS IN THE COUNTY. ALSO...MAJOR
            FLOODING ON AREA CAMPGROUNDS.

&&

57
Local storm report, Sep 23, 4:48 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
448 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     FLASH FLOOD      HARDY                   36.32N 91.48W
09/23/2006                   SHARP              AR   LAW ENFORCEMENT

            WATER RESCUES OCCURRING AT RIVER BEND PARK AND SPRING
            RIVER BEACH CLUB. SEVERAL PEOPLE ARE MISSING. REPORTS OF
            SOME PEOPLE IN TREES. SEARCH AND RESCUE TEAMS HAVE BEEN
            SUMMONED FROM SEVERAL SURROUNDING COUNTIES.

&&

57
Local storm report, Sep 23, 6:00 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLOOD            2 NE WILLIFORD          36.27N 91.34W
09/23/2006                   SHARP              AR   LAW ENFORCEMENT

            MARTINS CREEK IS OVER U.S. HIGHWAY 63 NEAR WILLIFORD.

&&

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:07 PM CDTSevere Thunderstorm WarningLZKStone23 min
Sep 22, 7:09 PM CDTTornado WarningLZKNewton51 min
Sep 22, 7:15 PM CDTSevere Thunderstorm WarningLZKSharp45 min
Sep 22, 7:25 PM CDTTornado WarningLZKIzard, Stone35 min
Sep 22, 7:26 PM CDTTornado WarningLZKFulton64 min
Sep 22, 7:29 PM CDTTornado WarningLZKSharp46 min
Sep 22, 7:30 PM CDTTornado WarningLZKBaxter45 min
Sep 22, 7:31 PM CDTTornado WarningLZKSearcy44 min
Sep 22, 7:42 PM CDTTornado WarningLZKIzard, Sharp48 min
Sep 22, 8:16 PM CDTSevere Thunderstorm WarningLZKSharp29 min
Sep 22, 8:30 PM CDTTornado WarningLZKFulton, Izard, Sharp45 min
Sep 22, 8:31 PM CDTSevere Thunderstorm WarningLZKBoone44 min
Sep 22, 8:41 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone49 min
Sep 22, 8:52 PM CDTTornado WarningLZKBoone23 min
Sep 22, 9:11 PM CDTTornado WarningLZKBoone, Marion49 min
Sep 22, 9:22 PM CDTTornado WarningLZKSharp38 min
Sep 22, 9:49 PM CDTTornado WarningLZKBaxter41 min
Sep 22, 10:15 PM CDTTornado WarningLZKFulton30 min
Sep 22, 10:45 PM CDTTornado WarningLZKFulton45 min
Sep 22, 10:46 PM CDTSevere Thunderstorm WarningLZKBoone44 min
Sep 22, 11:02 PM CDTSevere Thunderstorm WarningLZKMarion43 min
Sep 22, 11:22 PM CDTSevere Thunderstorm WarningLZKSharp38 min
Sep 22, 11:36 PM CDTSevere Thunderstorm WarningLZKBaxter54 min
Sep 23, 1:38 AM CDTFlash Flood WarningLZKFulton, Sharp4 hr
Sep 23, 2:06 AM CDTSevere Thunderstorm WarningLZKJohnson39 min
Sep 23, 2:22 AM CDTSevere Thunderstorm WarningLZKBaxter38 min
Sep 23, 2:44 AM CDTSevere Thunderstorm WarningLZKJohnson31 min
Sep 23, 2:53 AM CDTSevere Thunderstorm WarningLZKPope67 min
Sep 23, 6:46 AM CDTFlash Flood WarningLZKBoone89 min
Sep 23, 7:09 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton51 min
Sep 23, 7:51 AM CDTSevere Thunderstorm WarningLZKLogan, Scott39 min
Sep 23, 7:57 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton63 min
Sep 23, 8:10 AM CDTTornado WarningLZKLogan50 min
Sep 23, 8:15 AM CDTTornado WarningLZKJohnson, Pope45 min
Sep 23, 8:30 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell45 min
Sep 23, 8:33 AM CDTTornado WarningLZKSearcy27 min
Sep 23, 9:01 AM CDTSevere Thunderstorm WarningLZKConway, Searcy, Van Buren44 min
Sep 23, 9:16 AM CDTSevere Thunderstorm WarningLZKPope29 min
Sep 23, 9:23 AM CDTFlash Flood WarningLZKIzard2 hr
Sep 23, 10:06 AM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell39 min
Sep 23, 10:06 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery39 min
Sep 23, 10:10 AM CDTFlash Flood WarningLZKMarion2 hr
Sep 23, 10:45 AM CDTSevere Thunderstorm WarningLZKGarland, Perry, Pulaski, Saline45 min
Sep 23, 11:44 AM CDTSevere Thunderstorm WarningLZKPulaski46 min
Sep 23, 12:47 PM CDTSevere Thunderstorm WarningLZKLonoke28 min
Sep 23, 2:30 PM CDTSevere Thunderstorm WarningLZKPike30 min
Sep 23, 2:30 PM CDTSevere Thunderstorm WarningLZKLincoln45 min
Sep 23, 2:44 PM CDTSevere Thunderstorm WarningLZKClark46 min
Sep 23, 3:41 PM CDTSevere Thunderstorm WarningLZKClark, Ouachita49 min
Sep 23, 4:15 PM CDTSevere Thunderstorm WarningLZKCalhoun30 min
Sep 23, 4:39 PM CDTSevere Thunderstorm WarningLZKBradley21 min
Sep 23, 5:00 PM CDTSevere Thunderstorm WarningLZKBradley30 min
Sep 23, 5:08 PM CDTSevere Thunderstorm WarningLZKLincoln37 min

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.